Arkansas, 2018Flash Flooding in Arkansas, November 5, 2018
November 5, 2018 · NWS LZK · 3 events in 2 counties and zones
Heavy rain brought flash flooding on the 5th to parts of central Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain brought flash flooding on the 5th to parts of central Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 5, 2:44 PM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Nov 5, 2:44 PM CST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
244 PM CST Mon Nov 5 2018
.SHORT TERM...Tonight Through Wednesday
Latest objective surface analysis indicates a warm front from near
Gurdon, to near West Memphis. Convection to the north of the
boundary has slowed the northward movement of the boundary.
Recent runs of CAM type models continue to indicate
the possibility of strong convective development, to
affect extreme southeast sections of the forecast area in the
22-02z time frame. Forcing for convection is expected to move east
of the forecast area by late evening.
Additional energy is a fast moving westerly upper level
flow will approach the mid south late Tuesday. Developing
isentropic upglide will promote additional, generally light
precipitation for late Tuesday and early Wednesday.
&&
.LONG TERM...Wednesday Night Through Monday
It looks colder in the extended period, with ridging in the west and
a trough carved out over the Great Lakes and Ohio Valley. That will
create a strong northwest flow over Arkansas.
The flow will bring at least a couple of cold fronts from the
Plains, followed by strong Canadian high pressure. It will be
generally dry through the period, with some rain possible Wednesday
night/Thursday.
Temperatures will be below average. A freeze is possible in
northwest sections of the state Friday morning, and over much of the
north Saturday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 47 65 45 60 / 30 0 40 20
Camden AR 51 73 53 65 / 40 0 60 30
Harrison AR 43 61 42 56 / 10 0 20 10
Hot Springs AR 49 68 49 62 / 10 0 60 30
Little Rock AR 50 68 50 62 / 20 0 60 30
Monticello AR 56 72 54 63 / 70 0 60 40
Mount Ida AR 47 69 48 61 / 10 0 60 20
Mountain Home AR 45 63 42 58 / 10 0 20 10
Newport AR 47 66 46 60 / 40 0 40 20
Pine Bluff AR 52 70 51 63 / 50 0 60 40
Russellville AR 45 66 48 62 / 10 0 50 10
Searcy AR 46 66 47 61 / 30 0 50 30
Stuttgart AR 51 69 50 62 / 50 0 60 40
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Short Term...55 / Long Term...46
Hazardous weather outlook, Nov 5, 12:18 PM CST, 5 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
1218 PM CST Mon Nov 5 2018
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-061100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
1218 PM CST Mon Nov 5 2018
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Thunderstorms are in the forecast for this afternoon and early
evening. At this time, it appears that storms could be strong to
severe over the southeast third of the state late this afternoon
into tonight.
The best chances for seeing severe weather in Arkansas will be
across the far southeast sections of the state, but more likely
in adjacent areas of Louisiana, Mississippi and Tennessee. Where
storms become severe, damaging winds will be the primary threat,
with some potential for tornadoes and large hail.
.DAYS TWO THROUGH SEVEN...Tuesday Through Sunday
Much colder air is forecast to move into Arkansas late in the week.
A hard freeze will be possible in northern parts of the state
Saturday morning.
.Spotter Information Statement...
Spotter activation may be needed later this afternoon and tonight.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Flash Flood, Pulaski
- When
- November 5, 5:31 PM CST to 6:31 PM CST
- Where
- Pulaski County, 1.33 mi WSW of Haig to 1.94 mi W of Haig
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 34.810, -92.340
Water was flowing over Crystal Hill Rd. near Crystal Hill.
Flash Flood, Lonoke
- When
- November 5, 5:53 PM CST to 6:53 PM CST
- Where
- Lonoke County, 0.57 mi E of Old Austin to 0.25 mi ENE of Old Austin
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.980, -91.960
Water was over Dogwood Lane, south of state highway 38.
Flash Flood, Lonoke
- When
- November 5, 6:05 PM CST to 7:05 PM CST
- Where
- Lonoke County, 1.79 mi SE of Cabot to 1.6 mi SSE of Cabot
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.950, -92.000
Water was flowing over Campground Road southeast of Cabot.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Tennessee, November 5 to 6, 20181 death · 3 injured · $5.6 million · EF2 · 38 events
- Tornadoes and Flash Flood in Mississippi, November 5, 2018$3.6 million · EF2 · 9 events
- Tornadoes in Louisiana, November 5, 2018$325,000 · EF2 · 10 events
- Tornadoes and Flash Flooding in Kentucky, November 5 to 6, 2018$870,000 · EF1 · 21 events
- Tornadoes and Damaging Winds in Alabama, November 5 to 6, 2018$1,000 · EF1 · 10 events
- Damaging Wind in Tennessee, November 5, 2018$20,000 · 55 kt wind · 1 event
- Flooding in Virginia, November 5, 20186 events
- Flooding in Kentucky, November 5 to 6, 20182 events
- Flood in Puerto Rico, November 5, 20181 event
- Tornado in Florida, November 5, 2018EF0 · 1 event
- Heavy Rain in Puerto Rico, November 5, 20181 event
- Damaging Wind in Arkansas, November 5, 2018$10,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 791977, 791978, 791979.